MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES AORTIC TAG THORACIC ENDOPROSTHESIS (CTAG); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W.L. GORE & ASSOCIATES AORTIC TAG THORACIC ENDOPROSTHESIS (CTAG); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number TGU262610
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Codes Aneurysm (1708); No Code Available (3191)
Date of Event 08/31/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the manufacturing records for the devices verified the lots met all pre-release specifications.Also was involved tgu262610/13983463 udi# (b)(4).(b)(4).According to the conformable gore® tag® thoracic endoprosthesis instructions for use (ifu), the gore® tag® thoracic endoprosthesis provides endovascular repair of the descending thoracic aorta (dta).Also, additional considerations for patient selection include but are not limited to patient¿s anatomical suitability for endovascular repair.Key anatomic elements that may affect successful treatment of the lesion include significant thrombus and / or calcium at the arterial implantation sites.In the presence of anatomical limitations, a longer neck length may be required to obtain adequate sealing and fixation.According to the conformable gore® tag® thoracic endoprosthesis instructions for use (ifu), complications associated with the use of the gore® tag® thoracic endoprosthesis may include but are not limited to aortic expansion (e.G., aneurysm, false lumen, landing zone, lesion), endoleak and reoperation.Users are made aware of the risks associated with type ii endoleaks in the ifu and are instructed to consider the risks and benefits discussed in the ifu for each patient before using the devices.The event date was used as (b)(6) 2015 to cover the following information "no significant endoleak is identified, but there are lumbar collaterals that fill in the late phase".
 
Event or Problem Description
On (b)(6) 2015, a patient underwent an endovascular procedure using conformable gore® tag® thoracic endoprostheses to treat an abdominal aortic aneurysm and a right common iliac artery aneurysm.Pre-treatment computed tomography angiography (cta) revealed that the maximum diameter of the aortic aneurysm/lesion was 43.5mm.A tgu262610/ 13983463 was implanted to treat an abdominal aortic aneurysm, and a tgu262610/13601564 was implanted to treat right common and internal iliac arteries aneurysm.Reportedly, the patient had a moderate-sized aortic aneurysm and a huge right common iliac artery aneurysm.Additionally, the patient had a history of thrombosed left common iliac artery aneurysm with thrombosis of the left internal iliac and the proximal left external iliac arteries.This has resulted in severe lifestyle limiting left leg claudication.Also, on (b)(6) 2015, the right to left femoral-femoral bypass procedure was done with 8mm propaten ringed gore-tex graft.According to the physician, the aneurysm had a very long neck and the right common iliac artery had a huge aneurysm, at least 4cm and the internal and external iliac arteries were widely patent, but rather tortuous.The aneurysm tapers just at the bifurcation of the iliacs.Completion angiogram showed a nice result with rapid flow through the endoprosthesis into internal and external iliac arteries, cross filling into the left hypogastric.No significant endoleak was identified, but there were lumbar collaterals that fill in the late phase.The physician was satisfied with this repair.The patient tolerated the procedure.On (b)(6) 2016, the follow-up cta showed that the maximum diameter of aortic aneurysm/lesion (mm) was 49mm.On (b)(6) 2018, was determined right common and internal iliac arteries aneurysm enlargement, and the patient underwent an aneurysm repair using a gore® excluder® aaa endoprosthesis (pxl161207/unknown) and a conformable gore® tag® thoracic endoprosthesis (tgu262110/unknown).According to the physician, the reason for reintervention was aneurysmal dilation of the right common iliac and internal iliac artery causing a distal endoleak and the aneurysm diameter had reached 4.5 to 5cm mandating repair.The procedure was completed without any complications.Perfect exclusion of aneurysm, excellent flow in the right iliac arteries.On (b)(6) 2019, the patient complained of numbness in both legs.The ultrasound was done.After the physician checking and results of ultrasound, it was noted that an abdominal aorta and right common, external and internal iliac arteries to be patent, the fem-fem bypass graft is patent as well.The physician was confident that these symptoms were not vascular in nature.The patient had a history of back surgery without relief and the symptoms were consistent with the spinal stenosis and neurogenic claudication that was very disabling.No further adverse events have been reported.

Brand Name
AORTIC TAG THORACIC ENDOPROSTHESIS (CTAG)
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key9481985
Report Number2017233-2019-01251
Device Sequence Number16722661
Product Code MIH
UDI-Device Identifier00733132617784
UDI-Public00733132617784
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P040043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source study
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2017
Device Catalogue NumberTGU262610
Device Lot Number13601564
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date12/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age63 YR
Patient Weight83